Alert archive / Missouri / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 103, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 11, 2018, 4:15 PM CDT for Knox County, Lewis County, Shelby County, Missouri. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2018, 4:15 PM CDT (21:15 UTC)
- Expired
- Jun 11, 2018, 4:34 PM CDT
- In force
- 19 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Knox County, MO, Lewis County, MO, Shelby County, MO
The radar
The St Louis radar (KLSX), 183 km from the middle of the area, began a volume at 21:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 9.3 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 638 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
882
WUUS53 KLSX 112115
SVRLSX
MOC103-111-205-112200-
/O.NEW.KLSX.SV.W.0103.180611T2115Z-180611T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
415 PM CDT MON JUN 11 2018
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
Southeastern Knox County in northeastern Missouri...
Northeastern Shelby County in northeastern Missouri...
Southwestern Lewis County in northeastern Missouri...
* Until 500 PM CDT.
* At 414 PM CDT, a severe thunderstorm was located over Plevna,
moving southeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Emden, Plevna, Steffenville, Novelty, Bethel and Newark.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4004 9183 3975 9185 3997 9225 4016 9220
TIME...MOT...LOC 2114Z 303DEG 12KT 3997 9204
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
Tilly1 follow-up statement
638
WWUS53 KLSX 112134
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
434 PM CDT MON JUN 11 2018
MOC103-111-205-112143-
/O.CAN.KLSX.SV.W.0103.000000T0000Z-180611T2200Z/
Knox MO-Shelby MO-Lewis MO-
434 PM CDT MON JUN 11 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN KNOX...
NORTHEASTERN SHELBY AND SOUTHWESTERN LEWIS COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.
LAT...LON 4004 9183 3975 9185 3997 9225 4016 9220
TIME...MOT...LOC 2132Z 303DEG 12KT 3993 9197
$$
TillyWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 3:52 PM CDT, 23 minutes earlier.
Area forecast discussion, Jun 11, 3:52 PM CDT, 23 minutes before
Area Forecast Discussion National Weather Service Saint Louis MO 352 PM CDT Mon Jun 11 2018 .SHORT TERM... (Through Late Tuesday Afternoon) Issued at 249 PM CDT Mon Jun 11 2018 Concerns through the Tuesday afternoon will pertain to the thunderstorms potential this afternoon, then again during the day Tuesday. Current analysis depicts a nearly stationary boundary stretching from near the IA/MO border eastward through IL/IN region. This originated a bit further south early this morning, before meandering northward this afternoon. This is likely to become the focus for initial convection early this afternoon and into the evening, where moisture convergence is maximized and instability gradients reside. Expecting a narrow corridor more focused development. Given precipitable water values in excess of 1.5 inches through the region, along with relatively weak flow, locally heavy rain with localized ponding is a concern. However, confidence is low that similar areas affected by yesterday's training rainfall will be impacted again today. Best potential remains a bit further north into central IL, where highest rainfall totals were received. Therefore, held off on any watch products at this time and will keep an eye on this evening's development. Further south of the this boundary, sct/isolated convection is possible and will be more diurnally driven. Expect activity to be shorter lived and wane after sunset. Good instability with MUCAPEs around 3k J/kg or better may give rise to a strong storm with any severe potential being isolated. Well-organized convection is expected to remain well west of the forecast area through western MO, originating along a cold front in the central plains. There is the potential for an MCS to materialize and dive almost due south. The northern extent of the line may reach central Missouri late tonight, but given better support to the west, expecting this to weaken as it spreads out to the east. The cold front pushes into the bi-state area during the day Tuesday. Pending convection may impact tomorrow's thunderstorms with any residual cloud cover. Front should be positioned through eastern Missouri by early afternoon with better potential for development east of the Mississippi River Tuesday afternoon. Maples .LONG TERM... (Tuesday Night through Next Monday) Issued at 249 PM CDT Mon Jun 11 2018 Tuesday's frontal boundary will continue to slowly slip south and east through Wednesday. Scattered showers and thunderstorms are possible along and ahead of the front. As is common for this time of year, forward progression of the front could slow or stall. Expect southern sections of Missouri and Illinois to have a better potential from afternoon storms before the boundary clears the area. Surface high pressure builds in through the middle of the week and will effectively limit rain potential. An upper ridge is still well-advertised to develop from the mid to late week period. This is likely to keep the main storm track outside the area. Main story late this week into the weekend will be the building heat with temperatures that may climb well into the 90s. Maples && .AVIATION... (For the 18z TAFs through 18z Tuesday Afternoon) Issued at 1243 PM CDT Mon Jun 11 2018 Visible satellite imagery provides a decent overview of a series of remnant outflow boundaries from this morning's decayed thunderstorm activity. The most expansive of these boundaries has made it south of KSTL and extends from southeast Missouri through southern Illinois. Along and north of this boundary, diurnal cu is beginning to develop and will likely remain sct/bkn in nature. The main focus will be a nearly stationary surface boundary that continues to be draped across the region. This stretches from Northwest Missouri through southern Indiana and will be the primary line where scattered thunderstorms develop this afternoon and evening. Expect VFR much of time in most areas. Any direct impact from thunderstorms will need to be accounted for through amendments. Another front to the west will try to push east into central Missouri overnight. Expected much of the activity involved with this to dive southward through western and central Missouri, while the northern end of the line weakens quite rapidly through Tuesday morning. SPECIFICS FOR KSTL: Main concern will be the potential for scattered thunderstorms this afternoon. It will likely be hit-or-miss with any direct impact accounted for through later amendments. Otherwise, VFR conditions are expected much of the time with relatively light winds. Another round of thunderstorms are expected to develop Tuesday with greater potential east of KSTL. Maples && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Jun 11, 4:03 PM CDT, 12 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 403 PM CDT Mon Jun 11 2018 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-121115- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 403 PM CDT Mon Jun 11 2018 This hazardous weather outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight There is a chance for thunderstorms across the area this evening. Isolated strong to severe storms are possible. The primary threats are large hail and damaging wind gusts along with locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday The chance for thunderstorms will continue for parts of the forecast area each day. Isolated strong to severe storms are possible Tuesday and Tuesday evening across southeast Missouri and southwest Illinois. The primary threats are large hail and damaging wind gusts. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed today and tonight. Spotters are encouraged to report any severe weather, if observed, to the National Weather Service. Maples
In the hours before
Special weather statement, Jun 11, 3:45 PM CDT, 30 minutes before
Special Weather Statement
National Weather Service St Louis MO
345 PM CDT MON JUN 11 2018
ILZ058-097-098-112130-
Calhoun IL-Greene IL-Pike IL-
345 PM CDT MON JUN 11 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL CALHOUN...
NORTHWESTERN GREENE COUNTIES IN SOUTHWESTERN ILLINOIS AND
SOUTHEASTERN PIKE COUNTIES IN WEST CENTRAL ILLINOIS UNTIL 430 PM
CDT...
At 345 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles southwest of Alsey, moving east at 15 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
White Hall, Carrollton, Roodhouse, Bedford, Patterson, Montezuma,
Milton, Hillview, Pearl, Belltown, Berdan, Haypress, Barrow,
Walkersville and Beecreek.
LAT...LON 3958 9059 3954 9057 3952 9058 3952 9028
3928 9035 3939 9073 3959 9068
TIME...MOT...LOC 2045Z 282DEG 11KT 3947 9061
KanofskyThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 5:13 PM CDT | Special Weather Statement | LSX | Ralls | 32 min |
| Jun 11, 5:42 PM CDT | Severe Thunderstorm Warning | LSX | Pike | 23 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.